Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 25, 2016, 12:16 AM CDT for Pawnee County, Rush County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 12:16 AM CDT (05:16 UTC)
- Expired
- May 25, 2016, 12:31 AM CDT
- In force
- 15 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pawnee County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.3 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
480
WUUS53 KDDC 250516
SVRDDC
KSC145-165-250545-
/O.NEW.KDDC.SV.W.0088.160525T0516Z-160525T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1216 AM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RUSH COUNTY IN CENTRAL KANSAS...
NORTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWEST OF ALBERT...OR 5 MILES SOUTH OF SHAFFER...MOVING NORTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHAFFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 9906 3839 9920 3851 9904 3828 9903
TIME...MOT...LOC 0516Z 223DEG 12KT 3839 9908
HAIL...1.00IN
WIND...60MPH
$$
TURNER2 follow-up statements
493
WWUS53 KDDC 250524
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1224 AM CDT WED MAY 25 2016
KSC145-250534-
/O.CAN.KDDC.SV.W.0088.000000T0000Z-160525T0545Z/
PAWNEE KS-
1224 AM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PAWNEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3835 9908 3842 9916 3851 9904 3835 9903
TIME...MOT...LOC 0524Z 223DEG 12KT 3841 9906
$$
KSC165-250545-
/O.CON.KDDC.SV.W.0088.000000T0000Z-160525T0545Z/
RUSH KS-
1224 AM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN RUSH COUNTY...
AT 1224 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF ALBERT...OR 4 MILES SOUTH OF SHAFFER...MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHAFFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3835 9908 3842 9916 3851 9904 3835 9903
TIME...MOT...LOC 0524Z 223DEG 12KT 3841 9906
HAIL...1.50IN
WIND...60MPH
$$
TURNER525
WWUS53 KDDC 250531
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1231 AM CDT WED MAY 25 2016
KSC165-250540-
/O.CAN.KDDC.SV.W.0088.000000T0000Z-160525T0545Z/
RUSH KS-
1231 AM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING IS MOVING OUT OF
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3835 9908 3842 9916 3851 9904 3835 9903
TIME...MOT...LOC 0528Z 223DEG 12KT 3843 9904
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:01 PM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, May 24, 3:01 PM CDT, 9 hours 15 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 301 PM CDT TUE MAY 24 2016 ...updated short and long term... .SHORT TERM...(This evening through Wednesday) Issued at 300 PM CDT Tue May 24 2016 Focus in the short term is severe weather tonight. Satellite shows cumulus across southwest Kansas. Sfc analysis shows an old outflow boundary moving north across the forecast district and a dryline farther to the southwest. We launched at 19Z special sounding. There is plenty of SBCAPE with values over 4000 J/kg. The sounding did show a significant cap in place, but this should erode over time with continued sfc heating. Wind shear is supportive for supercells with 38 kt of 0-6 km bulk shear and 21 kt of 0-1 km shear for tornadoes. The 12Z 4 km NAM showed intense supercells across southwest Kansas with significant updraft helicity. The HRRR is showing the same thing, although differs in location of the storms. Convection should form along the boundary across southwest Kansas (probably from Garden City down to Meade) and then move to the east through this evening. Threats will include tornadoes (some of which could be strong), giant hail of 3-4", and outflow winds as the system could form into a line later on in the evening. The central zones are most under the gun as far as severe weather is concerned. .LONG TERM...(Wednesday night through Tuesday) Issued at 300 PM CDT Tue May 24 2016 The next chance for storms in on Thursday as a wave moves out. Severe weather is possible once again during the afternoon and evening. The best chance of storms will be across the eastern zones. Beyond this we may see another chance of storms next weekend. Temperatures through the extended period will be on the warm to near normal side. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue May 24 2016 KDDC is slowly improving out of LIFR conditions this morning and should be MVFR by 19Z. KGCK/KHYS will remain VFR. Attention then turns to afternoon convection. Latest guidance has the dryline east of KGCK, so don't have TS/CB in the TAF. Do have CB/TS first for KDDC and then later for KHYS this afternoon and evening. KDDC stands the best chance for seeing +TSRA. Otherwise, winds will be ESE to SSE 12-25 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 89 57 87 / 70 0 0 20 GCK 58 90 52 87 / 40 0 0 20 EHA 53 90 52 86 / 0 0 0 10 LBL 56 91 54 89 / 20 0 0 10 HYS 62 87 57 85 / 70 0 0 50 P28 65 90 66 88 / 70 0 0 50 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, May 24, 5:43 AM CDT, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 543 AM CDT TUE MAY 24 2016 KSZ030-031-043>046-061>066-074>081-084>090-251045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 543 AM CDT TUE MAY 24 2016 /443 AM MDT TUE MAY 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A FEW MORNING THUNDERSTORMS CAN BE EXPECTED EAST OF A LINE FROM MACKSVILLE TO WAKEENEY, BUT THESE ARE NOT LIKELY TO BE SEVERE. SEVERE THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON ALONG A DRYLINE FROM DIGHTON TO MEADE, AND SOME OF THESE MAY PRODUCE HAIL LARGER THAN BASEBALLS AND DAMAGING WINDS. A TORNADO IS POSSIBLE. THE THUNDERSTORMS WILL MOVE EAST DURING THE EVENING HOURS, AND THE SEVERE WEATHER THREAT SHOULD BE OVER BY 10 PM. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...SEVERE THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY, ESPECIALLY IN SOUTH CENTRAL KANSAS. THUNDERSTORMS MAY OCCUR FRIDAY AND AGAIN SUNDAY AND MONDAY. SUFFICIENT INSTABILITY WILL EXIST TO SUPPORT THE DEVELOPMENT OF HAIL LARGER THAN ONE INCH IN DIAMETER. HAZARDS WEATHER RISK... WEDNESDAY... ELEVATED SEVERE THUNDERSTORM RISK. LIMITED FIRE WEATHER RISK. THURSDAY... ELEVATED SEVERE THUNDERSTORM RISK. LIMITED FIRE WEATHER RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EAST OF A LINE FROM DIGHTON TO MEADE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, May 24, 10:19 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1019 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TORNADO 5 NW SHALLOW WATER 38.42N 100.99W
05/24/2016 SCOTT KS STORM CHASER
REPORT AND PICTURE WAS RECEIVED THROUGH
TWITTER.
0421 PM TORNADO 4 W SCOTT CITY 38.48N 100.98W
05/24/2016 SCOTT KS NWS EMPLOYEE
THERE WAS A CONFIRMED LARGE CONE TORNADO.
0424 PM TORNADO 2 NW SCOTT CITY 38.50N 100.93W
05/24/2016 SCOTT KS NWS EMPLOYEE
TORNADO LOCATION BASED ON RADAR. NWS
EMPLOYEE REPORTED A THIN ROPE TORNADO.
0455 PM TORNADO 4 NNW MANNING 38.61N 100.75W
05/24/2016 SCOTT KS NWS EMPLOYEE
0509 PM TORNADO 5 N MANNING 38.63N 100.72W
05/24/2016 SCOTT KS EMERGENCY MNGR
0511 PM TORNADO 5 N MANNING 38.63N 100.72W
05/24/2016 SCOTT KS EMERGENCY MNGR
A 7 TO 9 MINUTE ELEPHANT TRUNK SHAPE TORNADO
OBSERVED.
0529 PM TORNADO 1 NW SHIELDS 38.63N 100.46W
05/24/2016 LANE KS NWS EMPLOYEE
0531 PM HAIL 5 S HAYNE 37.03N 100.82W
05/24/2016 E1.75 INCH SEWARD KS PUBLIC
LOCATION ESTIMATED BY RADAR
0531 PM HAIL 5 S HAYNE 37.03N 100.82W
05/24/2016 E1.75 INCH SEWARD KS PUBLIC
LOCATION ESTIMATED BY RADAR
0535 PM HAIL 2 NE HAYNE 37.12N 100.77W
05/24/2016 E1.75 INCH SEWARD KS PUBLIC
0540 PM HAIL 3 NW MINNEOLA 37.48N 100.05W
05/24/2016 E1.75 INCH FORD KS NWS EMPLOYEE
0540 PM HAIL 3 NW MINNEOLA 37.48N 100.05W
05/24/2016 E1.75 INCH FORD KS NWS EMPLOYEE
0548 PM TORNADO 1 E PENDENNIS 38.64N 100.32W
05/24/2016 LANE KS NWS EMPLOYEE
BRIEF TORNADO ON THE GROUND FOR AROUND 10
SECONDS.
0548 PM TORNADO 1 E PENDENNIS 38.64N 100.32W
05/24/2016 LANE KS NWS EMPLOYEE
BRIEF TORNADO ON THE GROUND FOR AROUND 10
SECONDS.
0549 PM FUNNEL CLOUD 5 N MINNEOLA 37.52N 100.01W
05/24/2016 FORD KS STORM CHASER
0552 PM HAIL 3 NW MINNEOLA 37.47N 100.05W
05/24/2016 E1.75 INCH FORD KS NWS EMPLOYEE
0554 PM TORNADO 9 NW MINNEOLA 37.54N 100.12W
05/24/2016 FORD KS STORM CHASER
BRIEF TORNADO TOUCHDOWN REPORTED.
0554 PM TORNADO 9 NW MINNEOLA 37.54N 100.12W
05/24/2016 FORD KS STORM CHASER
BRIEF TORNADO TOUCHDOWN REPORTED.
0604 PM TORNADO 7 ESE ENSIGN 37.61N 100.11W
05/24/2016 FORD KS NWS EMPLOYEE
CONE TORNADO ON THE GROUND
0604 PM TORNADO 7 ESE ENSIGN 37.61N 100.11W
05/24/2016 FORD KS NWS EMPLOYEE
CONE TORNADO ON THE GROUND
0609 PM HAIL 9 ESE KALVESTA 38.00N 100.15W
05/24/2016 E1.75 INCH HODGEMAN KS PUBLIC
0610 PM TORNADO 8 ESE ENSIGN 37.60N 100.10W
05/24/2016 FORD KS LAW ENFORCEMENT
0611 PM TORNADO 12 SSE BEELER 38.27N 100.15W
05/24/2016 NESS KS STORM CHASER
BRIEF TORNADO ON THE GROUND. LOCATION
ESTIMATED FROM RADAR.
0611 PM TORNADO 12 S BEELER 38.27N 100.15W
05/24/2016 NESS KS STORM CHASER
BRIEF TORNADO ON THE GROUND. LOCATION
ESTIMATED FROM RADAR.
0617 PM TORNADO 11 SSE BEELER 38.30N 100.10W
05/24/2016 NESS KS STORM CHASER
TORNADO ON THE GROUND. LOCATION ESTIMATED BY
RADAR
0617 PM TORNADO 11 SSE BEELER 38.30N 100.10W
05/24/2016 NESS KS STORM CHASER
TORNADO ON THE GROUND. LOCATION ESTIMATED BY
RADAR
0620 PM HAIL 3 NNE HAYNE 37.14N 100.78W
05/24/2016 E1.00 INCH SEWARD KS PUBLIC
0626 PM HAIL 3 SW DODGE CITY 37.73N 100.05W
05/24/2016 E1.00 INCH FORD KS NWS EMPLOYEE
0630 PM HAIL 1 WNW DODGE CITY 37.76N 100.03W
05/24/2016 E1.25 INCH FORD KS NWS EMPLOYEE
0630 PM TORNADO 7 SW DODGE CITY 37.69N 100.11W
05/24/2016 FORD KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TWO TORNADOES 6 TO
8 MILES SOUTHWEST OF DODGE CITY.
0632 PM TORNADO 6 ESE ENSIGN 37.63N 100.13W
05/24/2016 FORD KS TRAINED SPOTTER
MULTIPLE REPORTS OF 2 TORNADOES ON THE
GROUND.
0632 PM TORNADO 6 ESE ENSIGN 37.63N 100.13W
05/24/2016 FORD KS TRAINED SPOTTER
MULTIPLE REPORTS OF 2 TORNADOES ON THE
GROUND.
0640 PM HAIL 1 WNW DODGE CITY 37.77N 100.03W
05/24/2016 M3.00 INCH FORD KS NWS EMPLOYEE
0703 PM TSTM WND GST NESS CITY 38.45N 99.91W
05/24/2016 E80 MPH NESS KS CO-OP OBSERVER
0703 PM HAIL NESS CITY 38.45N 99.91W
05/24/2016 E1.00 INCH NESS KS CO-OP OBSERVER
0709 PM TORNADO 6 NNE HOWELL 37.86N 100.15W
05/24/2016 FORD KS TRAINED SPOTTER
0710 PM TORNADO 6 NNW DODGE CITY 37.84N 100.05W
05/24/2016 FORD KS TRAINED SPOTTER
SPOTTER REPORTED A STRUCTURE DESTROYED ALONG
110TH ROAD.
0710 PM TORNADO 5 ESE ENSIGN 37.62N 100.14W
05/24/2016 FORD KS EMERGENCY MNGR
A BUILDING WAS DAMAGED AND THERE WERE POWER
POLES DOWN. THE TIME WAS ESTIMATED USING
RADAR. THE INFORMATION WAS RECEIVED THROUGH
COMMUNICATIONS RADIO.
0720 PM TORNADO 7 N DODGE CITY 37.87N 100.02W
05/24/2016 FORD KS TRAINED SPOTTER
0720 PM TORNADO 10 N DODGE CITY 37.91N 100.02W
05/24/2016 FORD KS STORM CHASER
0723 PM TORNADO 7 N DODGE CITY 37.86N 100.02W
05/24/2016 FORD KS STORM CHASER
STORM CHASER REPORTED SIGNIFICANT DAMAGE TO
A STRUCTURE. A LARGE PROPANE TANK WAS ON THE
HIGHWAY SPEWING GAS.
0725 PM HAIL 3 SW DODGE CITY 37.73N 100.05W
05/24/2016 E2.75 INCH FORD KS NWS EMPLOYEE
0727 PM HAIL 6 N DODGE CITY 37.85N 100.02W
05/24/2016 E2.50 INCH FORD KS STORM CHASER
0736 PM TORNADO 8 S JETMORE 37.97N 99.89W
05/24/2016 HODGEMAN KS STORM CHASER
0739 PM FUNNEL CLOUD 9 S JETMORE 37.95N 99.88W
05/24/2016 HODGEMAN KS STORM CHASER
0740 PM TORNADO 8 S JETMORE 37.97N 99.89W
05/24/2016 HODGEMAN KS STORM CHASER
0746 PM TORNADO 6 S JETMORE 38.00N 99.89W
05/24/2016 HODGEMAN KS STORM CHASER
0753 PM TSTM WND GST 7 N MCCRACKEN 38.69N 99.57W
05/24/2016 E80 MPH RUSH KS LAW ENFORCEMENT
0816 PM HAIL SAWYER 37.50N 98.68W
05/24/2016 E1.50 INCH PRATT KS PUBLIC
0903 PM HAIL PRATT 37.64N 98.74W
05/24/2016 E1.00 INCH PRATT KS LAW ENFORCEMENT
0910 PM HAIL PRATT 37.64N 98.74W
05/24/2016 E1.25 INCH PRATT KS TRAINED SPOTTER
&&
NWS DODGE CITY KS
IRIS SYSTEMSpecial weather statement, May 24, 10:35 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT TUE MAY 24 2016 KSZ065-079-250415- EDWARDS KS-PAWNEE KS- 1035 PM CDT TUE MAY 24 2016 ...SPECIAL WEATHER STATEMENT... AT 1035 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINSLEY...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINSLEY...LEWIS AND GARFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3779 9939 3791 9954 3813 9928 3789 9909 TIME...MOT...LOC 0335Z 237DEG 44KT 3792 9936 TURNER
Special weather statement, May 24, 11:02 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1102 PM CDT TUE MAY 24 2016
KSZ064-065-079-250445-
EDWARDS KS-PAWNEE KS-HODGEMAN KS-
1102 PM CDT TUE MAY 24 2016
...SPECIAL WEATHER STATEMENT...
AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINSLEY...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINSLEY...LEWIS...GARFIELD...BELPRE AND SANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3781 9943 3798 9964 3821 9931 3794 9902
3790 9902
TIME...MOT...LOC 0402Z 245DEG 33KT 3796 9939
TURNERSpecial weather statement, May 24, 11:23 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1123 PM CDT TUE MAY 24 2016 KSZ066-250515- STAFFORD KS- 1123 PM CDT TUE MAY 24 2016 ...SPECIAL WEATHER STATEMENT... AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF HUDSON...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL STAFFORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3799 9859 3809 9868 3819 9847 3801 9847 TIME...MOT...LOC 0423Z 236DEG 33KT 3806 9857 TURNER
Special weather statement, May 25, 12:02 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT WED MAY 25 2016
KSZ046-065-250545-
RUSH KS-PAWNEE KS-
1202 AM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STAFFORD...
SOUTHEASTERN RUSH AND NORTHEASTERN PAWNEE COUNTIES UNTIL 1245 AM
CDT...
AT 1201 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES WEST OF PAWNEE ROCK...OR 6 MILES EAST OF ASH VALLEY...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES WAS REPORTED 6 MILES NORTHWEST OF
LARNED.
LOCATIONS IMPACTED INCLUDE...
LARNED AND ASH VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3815 9912 3830 9925 3849 9904 3847 9903
3826 9903 3826 9891 3824 9891
TIME...MOT...LOC 0501Z 238DEG 21KT 3829 9910
TURNERSpecial weather statement, May 25, 12:09 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1209 AM CDT WED MAY 25 2016 KSZ066-250600- STAFFORD KS- 1209 AM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL STAFFORD COUNTY UNTIL 100 AM CDT... AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HUDSON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL IS LIKELY. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL STAFFORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3798 9858 3809 9867 3818 9847 3798 9847 TIME...MOT...LOC 0508Z 237DEG 12KT 3806 9856 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:00 PM CDT | Tornado Warning | DDC | Barber, Edwards, Kiowa, Pratt, Stafford | 45 min |
| May 24, 7:00 PM CDT | Tornado Warning | DDC | Barber, Edwards, Kiowa, Pratt, Stafford | 45 min |
| May 24, 7:04 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 41 min |
| May 24, 7:07 PM CDT | Tornado Warning | DDC | Haskell, Meade, Seward | 23 min |
| May 24, 7:07 PM CDT | Tornado Warning | DDC | Ellis, Ness, Rush, Trego | 53 min |
| May 24, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 47 min |
| May 24, 7:14 PM CDT | Tornado Warning | DDC | Ellis, Rush | 46 min |
| May 24, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 26 min |
| May 24, 7:16 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 44 min |
| May 24, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 56 min |
| May 24, 7:19 PM CDT | Tornado Warning | DDC | Ford, Hodgeman | 11 min |
| May 24, 7:20 PM CDT | Tornado Warning | DDC | Hodgeman | 2 min |
| May 24, 7:22 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 9 min |
| May 24, 7:23 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 12 min |
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 48 min |
| May 24, 7:31 PM CDT | Tornado Warning | DDC | Barber, Pratt | 29 min |
| May 24, 7:40 PM CDT | Tornado Warning | DDC | Hodgeman | 9 min |
| May 24, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 49 min |
| May 24, 7:42 PM CDT | Tornado Warning | DDC | Edwards | 33 min |
| May 24, 7:50 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 31 min |
| May 24, 7:57 PM CDT | Tornado Warning | DDC | Barber | 22 min |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 49 min |
| May 24, 8:13 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 32 min |
| May 24, 8:14 PM CDT | Tornado Warning | DDC | Barber, Pratt | 46 min |
| May 24, 8:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Ness | 8 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ellis, Hodgeman, Ness, Pawnee, Rush | 34 min |
| May 24, 8:43 PM CDT | Tornado Warning | DDC | Ellis, Pawnee, Rush | 32 min |
| May 24, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 24 min |
| May 24, 9:03 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 57 min |
| May 24, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 35 min |
| May 24, 9:31 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 29 min |
| May 24, 9:48 PM CDT | Special Weather Statement | DDC | Ford | 42 min |
| May 24, 9:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 61 min |
| May 24, 10:09 PM CDT | Flash Flood Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 3 hr |
| May 24, 10:09 PM CDT | Flash Flood Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 3 hr |
| May 24, 10:35 PM CDT | Special Weather Statement | DDC | Edwards | 40 min |
| May 24, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 12 min |
| May 24, 11:02 PM CDT | Special Weather Statement | DDC | Edwards | 43 min |
| May 24, 11:08 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 37 min |
| May 24, 11:23 PM CDT | Special Weather Statement | DDC | Stafford | 52 min |
| May 24, 11:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 24 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 30 min |
| May 25, 12:02 AM CDT | Special Weather Statement | DDC | Pawnee | 43 min |
| May 25, 12:09 AM CDT | Special Weather Statement | DDC | Stafford | 51 min |
| May 25, 12:19 AM CDT | Special Weather Statement | DDC | Stafford | 41 min |
| May 25, 12:39 AM CDT | Special Weather Statement | DDC | Stafford | 36 min |
| May 25, 12:52 AM CDT | Areal Flood Warning | DDC | Pratt, Stafford | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.